Alert archive / Louisiana / Wind Advisories in 2015

Wind Advisory 12, NWS Lake Charles, LA

November 26, 2015Cameron Parish, Lafayette Parish, Saint Martin Parish, Louisiana

NWS Lake Charles, LA issued this wind advisory at Nov 26, 2015, 1:22 PM CST for Cameron Parish, Lafayette Parish, Saint Martin Parish, Louisiana. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 26, 2015, 1:22 PM CST (19:22 UTC)
Expired
Nov 26, 2015, 6:00 PM CST
In force
5 hr
Issued by
NWS Lake Charles, LA

Counties Cameron Parish, LA, Lafayette Parish, LA, Saint Martin Parish, LA

The radar

The Lake Charles radar (KLCH), 89 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2015-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2015-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
718 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
320 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

868 
WWUS74 KLCH 261922
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
122 PM CST THU NOV 26 2015

...STRONG AND GUSTY SOUTHEAST WINDS ON THANKSGIVING...

.A TIGHT PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE
NORTHEAST AND LOW PRESSURE OVER COLORADO IS CAUSING STRONG AND
GUSTY SOUTHEAST WINDS OVER PORTIONS OF SOUTHEAST TEXAS AND
SOUTHERN LOUISIANA. THESE WINDS MAY BLOW AROUND LOOSE OBJECTS AND
CAUSE SOME DIFFICULT DRIVING CONDITIONS. THE WINDS WILL DECREASE
AFTER SUNSET.

LAZ041>045-052>055-073-074-TXZ215-216-270000-
/O.NEW.KLCH.WI.Y.0012.151126T1922Z-151127T0000Z/
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS...
LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE...
BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN...
NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...
BAYOU VISTA...STEPHENSVILLE...HACKBERRY...CAMERON...BEAUMONT...
PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY
122 PM CST THU NOV 26 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* TIMING...UNTIL SUNSET.

* WINDS...SUSTAINED BETWEEN 20 AND 25 MPH WITH GUSTS TO BETWEEN 30
  AND 35 MPH.

* IMPACTS...LOOSE OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS
  MAY BE BLOWN AROUND. DRIVING...ESPECIALLY HIGH PROFILE
  VEHICLES...MAY BECOME DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 20 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

RUA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Nov 26, 11:06 AM CST, 2 hours 16 minutes earlier.

Area forecast discussion, Nov 26, 11:06 AM CST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1106 AM CST THU NOV 26 2015

.AVIATION...MOISTURE WILL REMAIN CONFINED TO THE LOWER LEVELS
TODAY AS A STRONG AND GUSTY SOUTHERLY FLOW CONTINUES. RADAR
CURRENTLY SHOWING JUST A FEW SHOWERS OVER THE NEAR COASTAL WATERS.
WILL MAINTAIN VCSH AT ALL TERMINALS THIS AFTERNOON AND EVENING.
CONSIDERABLE CLOUDINESS CAN BE EXPECTED...MAINLY WITH HIGH END
MVFR OR INTO VFR THROUGH THIS AFTERNOON. CEILINGS WITHIN MVFR
EXPECTED TO SETTLE IN THIS EVENING AS INLAND TEMPERATURES COOL.

&&

.PREV DISCUSSION... /ISSUED 953 AM CST THU NOV 26 2015/

UPDATE...
FORECAST AREA WILL CONTINUE TO BE UNDER A WARM AND MOIST EAST TO
SOUTHEAST FLOW FOR THIS HOLIDAY. LATEST UPPER AIR SOUNDING FROM
KLCH SHOWS PWAT VALUES UP TO NEAR 1.5 INCHES...WITH MOISTURE DEPTH
UP TO 10K FEET. THEREFORE...WILL SEE SPOTTY SHOWERS DEVELOP OVER
THE GULF IN THE LOW LEVEL JET AND MOVE INLAND DURING THE DAY.
CURRENT FORECAST IS ON TRACK AND NO SIGNIFICANT CHANGES TO THE
GRIDS AT THIS TIME.

RUA

PREV DISCUSSION... /ISSUED 732 AM CST THU NOV 26 2015/

DISCUSSION...
FOR 12Z TAF ISSUANCE.

AVIATION...
MOSTLY NO SIGNIFICANT CHANGES TO PREVIOUS TAF THINKING. ONE CHANGE
WAS THE ADDITION OF VCSH TO KBPT/KLCH FIRST COUPLE OF HOURS DUE TO
ONGOING LATE NIGHT STREAMER ACTIVITY DEVELOPING ALONG A LOW-LEVEL
CONVERGENCE ZONE OVER THE WRN PORTIONS OF THE FORECAST AREA.
THEREAFTER THE MAIN STORY WILL BE SOME LOWER CEILINGS LATER THIS
MORNING PER COPIOUS LOW-LEVEL MOISTURE NOTED IN FORECAST SOUNDINGS...
AND STRONG SRLY WINDS THROUGH THE DAY THANKS TO A TIGHT GRADIENT
IN PLACE. A FEW SHOWERS ARE POSSIBLE WITH HEATING THIS AFTERNOON.

25

PREV DISCUSSION... /ISSUED 300 AM CST THU NOV 26 2015/

DISCUSSION...
A WARM NIGHT AS SOUTHERLY FLOW CONTINUES TO BRING IN GULF MOISTURE
INTO THE REGION. TEMPERATURES WERE MAINLY IN THE MID 60S WITH
SOLID CLOUD COVER ACROSS MOST OF THE COUNTY WARNING AREA WITH THE
EXCEPTION OF PARTS OF SOUTHEAST TEXAS.

THE AREA REMAINS BETWEEN UPPER HIGH PRESSURE TO THE EAST AND
LOWER PRESSURE ACROSS THE FOUR CORNERS REGION OF NEW
MEXICO/COLORADO/ARIZONA/UTAH. AT THE SURFACE...MID ATLANTIC HIGH
PRESSURE WAS RIDGING SOUTHWESTWARD INTO OUR AREA. TO OUR
WEST...LOWERING PRESSURE ACROSS TEXAS AND OKLAHOMA WITH A COOL
FRONT JUST ENTERING THE TIPS OF THE OKLAHOMA AND TEXAS
PANHANDLES.

LITTLE CHANGE IS ACTUALLY EXPECTED TODAY OR FRIDAY AS WARM
DAY/NIGHT TEMPERATURES CONTINUE WITH CLOUDS REMAINING FIXED OVER
THE AREA. WE COULD SEE A FEW SHOWERS POP UP HERE AND THERE...BUT
WITHOUT A LOW LEVEL TRIGGER...RAIN WILL BE HIT AND MISS VARIETY.

THE STORM SYSTEM OUT WEST IS EXPECTED TO ACTUALLY MOVE A LITTLE
MORE TO THE EAST AND THEN PULL AWAY TO THE NORTH INTO THE CENTRAL
PLAINS OVER THE NEXT COUPLE OF DAYS. THEREFORE...WE ARE NOT
EXPECTING ANY WIDESPREAD HEAVY RAINS THIS FAR SOUTH...NOR SEVERE
WEATHER DUE TO THE LACK OF STRONG INSTABILITY OR LIFT. THE COOL
FRONT WILL STALL JUST TO OUR EXTREME INTERIOR SOUTHEAST TEXAS
ZONES ON SATURDAY. THE FRONT WILL EVENTUALLY SAG INTO OUR AREA
SUNDAY AND WILL TAKE MOST OF THE DAY MONDAY TO FINALLY GET THROUGH
MOST OF THE COASTAL WATERS BEFORE STALLING. THEREFORE...THE
OVERALL EFFECT IS LOW POPS THROUGH EARLY SATURDAY. RAIN CHANCES
FINALLY GET GOING LATE SATURDAY AND FINALLY TAPER OFF TO START THE
NEW WEEK WITH MODIFIED COOLER TEMPERATURES.

THE NEXT STORM SYSTEM WILL BE A BIT MORE VIGOROUS BY MID WEEK
WITH A STRONGER COLD FRONT AND BETTER DYNAMICS FOR STRONGER
CONVECTION.

MARINE...
LONG FETCH OF SOUTHEASTERLY FLOW AND TIGHTER PRESSURE GRADIENT
WILL KEEP THE SEAS ELEVATED THROUGH EARLY MORNING FRIDAY BEFORE
RATCHETING DOWN THROUGH THE WEEKEND. SMALL CRAFT SHOULD EXERCISE
CAUTION WILL REMAIN UP FOR THE MOST OF THE COASTAL WATERS EXCEPT
FOR THE SOUTHEAST OUTER COASTAL WATERS WHERE SMALL CRAFT ADVISORY
CONTINUES. TIMES VARY FROM NORTH TO SOUTH WHEN THESE ELEVATED
CONDITIONS BEGIN TO SUBSIDE OVER THE NEXT 24 HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  76  64  75  63 /  10  10  20  20
LCH  77  66  77  64 /  20  20  20  20
LFT  78  65  77  63 /  20  10  10  10
BPT  77  68  76  66 /  20  20  20  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST FRIDAY FOR GMZ472-475.

     SMALL CRAFT EXERCISE CAUTION THROUGH LATE TONIGHT FOR GMZ450-452-
     455-470.

&&

AVIATION...23
Hazardous weather outlook, Nov 26, 5:12 AM CST, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
512 AM CST THU NOV 26 2015

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
271115-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
512 AM CST THU NOV 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE WEEKEND. WEAK
UPPER LEVEL DYNAMICS ALONG WITH WEAK LOW LEVEL FORCING WILL NOT BE
FAVORABLE FOR SEVERE THUNDERSTORMS. NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-271115-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
512 AM CST THU NOV 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

ELEVATED WINDS AND SEAS WILL CONTINUE TODAY. A SMALL CRAFT
ADVISORY IS IN EFFECT FOR THE OUTER SOUTHEAST COASTAL WATERS.
SMALL CRAFT SHOULD EXERCISE CAUTION TODAY ELSEWHERE. NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PATCHY SEA FOG IS EXPECTED TO DEVELOP FRIDAY NIGHT INTO EARLY
SATURDAY MORNING OVER THE NEARSHORE GULF WATERS AND THE COASTAL
LAKES AND BAYS. ACTUAL TIDES WILL CONTINUE TO RUN NEAR 1 FOOT
ABOVE THE PREDICTED ASTRONOMICAL TIDES. THIS WILL RESULT IN TIDE
VALUES NEAR OR JUST ABOVE 3 FT MLLW AT THE TIME OF HIGH TIDE INTO
THE WEEKEND. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Louisiana, 2015Wind Advisories in Texas, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.